I had half of my thyroid out in 2011 at age 19, for a large tumor (size of a lemon.) They only discovered that it contained a tiny amount of cancer cells after my surgery. My Dr. put me on Levothroid (I think?) to supres my thyroid so that the cancer wouldn't pop up on the remaining side... I couldn't afford insurance so I stopped taking the Levothroid 11 years ago. I just had an ultra sound and blood work. Both came up normal. So my question is, is it okay if I continue without taking thyroid hormone since it hasn't caused me any harm thus far?
It is not mandatory, but some would argue that if the TSH is borderline high (>3 for example), levothyroxine to bring it down to 0.5-1.5 may be worthwhile, but if you are being monitored w/ labs and ultrasound it may not be required (unless TSH is clearly high, >10)
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.